Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 70, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Sep 25, 2009, 10:45 PM EDT for Clark County, Fayette County, Jessamine County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2009, 10:45 PM EDT (02:45 UTC)
- Expired
- Sep 26, 2009, 1:24 AM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, KY, Fayette County, KY, Jessamine County, KY
The radar
The Jackson,KY radar (KJKL), 100 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 11:15 PM EDT | FLASH FLOOD | 3 Sw Keene, KY | WATER REPORTED WAIST DEEP ACROSS STATE HIGHWAY 33 NEAR THE JESSAMINE...WOODFORD COUNTY LINE. OTHER ROADS REPORTED FLOODED NEAR KEENE. LEXINGTON NEWS REPORTED ONGOING WATER RESCUE IN NORTHERN JESSAMINE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 260245
FFWLMK
KYC049-067-113-260545-
/O.NEW.KLMK.FF.W.0070.090926T0245Z-090926T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1045 PM EDT FRI SEP 25 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLARK COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHERN FAYETTE COUNTY IN EAST CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LEXINGTON...
JESSAMINE COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 145 AM EDT
* AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS WITH EXTREMELY HEAVY RAINFALL EXTENDING FROM
NEAR KEENE...IN NORTHERN JESSAMINE COUNTY...THROUGH SOUTHERN FAYETTE
COUNTY AND INTO WESTERN CLARK COUNTY. THESE STORMS WERE MOVING EAST
AT 20 MPH.
RADAR HAS ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAD ALREADY FALLEN
ACROSS NORTHERN JESSAMINE COUNTY.
* LOCATIONS IMPACTED INCLUDE...
LEXINGTON...
NICHOLASVILLE...
WINCHESTER...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3794 8399 3788 8427 3791 8428 3789 8435
3789 8439 3786 8438 3785 8440 3787 8442
3784 8446 3784 8448 3780 8463 3783 8469
3788 8471 3801 8467 3807 8428 3811 8410
$$
JSD3 follow-up statements
000
WGUS73 KLMK 260345
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1145 PM EDT FRI SEP 25 2009
KYC049-067-113-260545-
/O.CON.KLMK.FF.W.0070.000000T0000Z-090926T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE KY-CLARK KY-JESSAMINE KY-
1145 PM EDT FRI SEP 25 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR
JESSAMINE...CLARK AND SOUTHERN FAYETTE COUNTIES...
AT 1120 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WIDESPREAD
FLOODING AND ROAD CLOSURES NEAR KEENE IN NORTHERN JESSAMINE COUNTY.
IN ADDITION...SEVERAL INTERSECTIONS ACROSS THE SOUTH SIDE OF
LEXINGTON WERE CLOSED DUE TO HIGH WATER.
* LOCATIONS IMPACTED INCLUDE...
LEXINGTON...
NICHOLASVILLE...
WINCHESTER...
KEENE...
THROUGH 1130 PM EDT...DOPPLER RADAR ADDITIONAL HAD ESTIMATED THAT A
NARROW BAND OF 3 TO 4 INCH RAINFALL AMOUNTS HAD FALLEN ACROSS
EXTREME SOUTHERN WOODFORD AND NORTHERN JESSAMINE COUNTIES.
AT 1130 PM EDT...RAIN HAS ENDED ACROSS NORTHERN JESSAMINE COUNTY.
ADDITIONAL AMOUNTS OF UP TO ONE HALF INCH ARE POSSIBLE ACROSS CLARK
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3794 8399 3788 8427 3791 8428 3789 8435
3789 8439 3786 8438 3785 8440 3787 8442
3784 8446 3784 8448 3780 8463 3783 8469
3788 8471 3801 8467 3807 8428 3811 8410
$$
JSD000
WGUS73 KLMK 260450
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1250 AM EDT SAT SEP 26 2009
KYC049-067-113-260545-
/O.CON.KLMK.FF.W.0070.000000T0000Z-090926T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE KY-CLARK KY-JESSAMINE KY-
1250 AM EDT SAT SEP 26 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR
JESSAMINE...CLARK AND SOUTHERN FAYETTE COUNTIES...
AT 1242 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NO
ADDITIONAL REPORTS OF FLASH FLOODING OTHER THAN THE ONES EARLIER
REPORTED AROUND KEENE AND SOUTHERN FAYETTE COUNTY.
* LOCATIONS IMPACTED INCLUDE...
LEXINGTON...
NICHOLASVILLE...
WINCHESTER...
AT 1245 PM EDT...RADAR INDICATED THAT STORMS HAD MOVED EAST OF
JESSAMINE AND FAYETTE COUNTIES. STORMS WILL END ACROSS CLARK COUNTY
KENTUCKY SHORTLY AFTER 1 AM EDT.
ADDITIONAL WIDESPREAD HEAVY RAIN IS NOT LIKELY UNTIL AT LEAST THE
PRE-DAWN HOURS. HOWEVER...AREA STREAMS AND CREEKS WILL LIKELY RUN
NEAR BANKFULL THROUGH THE EARLY MORNING HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3794 8399 3788 8427 3791 8428 3789 8435
3789 8439 3786 8438 3785 8440 3787 8442
3784 8446 3784 8448 3780 8463 3783 8469
3788 8471 3801 8467 3807 8428 3811 8410
$$
JSD000
WGUS73 KLMK 260524
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
124 AM EDT SAT SEP 26 2009
KYC049-067-113-260533-
/O.CAN.KLMK.FF.W.0070.000000T0000Z-090926T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE KY-CLARK KY-JESSAMINE KY-
124 AM EDT SAT SEP 26 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR JESSAMINE...CLARK
AND SOUTHERN FAYETTE COUNTIES...
* LOCATIONS IMPACTED INCLUDE...
LEXINGTON...
NICHOLASVILLE...
WINCHESTER...
CALLS TO LOCAL EMERGENCY MANAGERS INDICATED THAT ANY HIGH WATER
AFFECTING AREA ROADS HAVE RECEDED.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3794 8399 3788 8427 3791 8428 3789 8435
3789 8439 3786 8438 3785 8440 3787 8442
3784 8446 3784 8448 3780 8463 3783 8469
3788 8471 3801 8467 3807 8428 3811 8410
$$
JSDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 8:30 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Sep 25, 8:30 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
830 PM EDT FRI SEP 25 2009
.NEAR TERM AND MESOSCALE UPDATE (OVERNIGHT)...
FLASH FLOOD WATCH IS NOW IN EFFECT FOR THE ERN THIRD OF OUR FA THRU
SAT WITH DEEP MOISTURE IN PLACE.
OBSERVED AND FCST SOUNDINGS INDICATE PRECIPITABLE WATER VALUES NEAR
2 INCHES ACRS OUR ERN FA WITH MOIST ADIABATIC LAPSE RATES. DEWPOINTS
NEAR 70 COVERED CENTRAL KY. SUBTROPICAL JET REMAINS IN PLACE ACRS
THE REGION. UPR LEVEL IMPULSES RIDING NEWD ON JET WILL TRIGGER
ADDITIONAL CONVECTIVE ACTIVITY LATE TNGT...PRIMARILY IN THE
BLUEGRASS REGION OF KY...AND TOWARD MORNING OVER THAT PART OF
CENTRAL KY ALONG AND EAST OF INTERSTATE 65. TRAINING CELLS COULD
PRODUCE EXCESSIVE RAINFALL AMOUNTS WITH VERY DEEP MOISTURE PLUME IN
PLACE.
INCREASED POPS AND ADDED HEAVY RAIN WITH THIS UPDATE FOR OUR
COUNTIES WITHIN THE WATCH. ON THE OTHER HAND...OUR NWRN FA WILL
LIKELY STAY DRY OVERNIGHT.
.SHORT TERM (TONIGHT AND SATURDAY)...
WATER VAPOR IMAGERY INDICATES THAT THE LARGE CUTOFF LOW TO OUR WEST
IS MAKING SLOW PROGRESS SOUTHEAST. MODELS ARE IN GOOD AGREEMENT
HAVING THIS LOW SHEAR SOME AS IT SHIFTS EAST...WITH PART OF THE
ENERGY SURVIVING AS A VORTMAX ACROSS MISSOURI ON SATURDAY. ALSO
NOTED ON WATER VAPOR IS A JET STRETCHING ACROSS FROM TEXAS TO
CENTRAL ILLINOIS. AMDAR SOUNDINGS INDICATE THIS JET IS ROUGHLY 100
KNOTS AT 35 KFT...IN LINE WITH GFS MODEL INITIALIZATION AND WILL
LEAN TOWARD THIS MODEL FOR VARIOUS ELEMENTS OF THIS FORECAST.
STILL HAVE A PLUME OF HIGH PRECIPITABLE WATER AIR OVER THE REGION
THIS AFTERNOON. SOME DRIER AIR IS TRYING TO WORK IN FROM THE
WEST...WHICH IS ASSISTING IN BRINGING IN LIGHTER RAINS ACROSS THE
NORTHWEST CWA. THIS CHANGE IS GOOD AS FAR AS BEING ABLE TO DROP
PARTS OF THE FLASH FLOOD WATCH FOR THE REST OF TODAY. STILL
EXPECTING AN OVERNIGHT MAX IN RAIN CHANCES OVER THE CENTRAL AND
EASTERN CWA TOWARD DAYBREAK.
THE DRIER AIR WILL COME IN DURING THE DAY FROM WEST TO EAST
SATURDAY...BUT AT THE SAME TIME EXPECT THE VORTMAX TO CROSS THE CWA
AS WELL. IF IT HAD COME IN EARLIER TO THE MOISTURE...WED BE PRETTY
CONCERNED ABOUT THE -13 TO -15 C 500 MB TEMPS PRODUCING HAIL. FOR
NOW...THINK ITLL BE TOO DRY IN THE MID LEVELS TO TAKE ADVANTAGE OF
THIS COLD AIR ESPECIALLY OVER THE CENTRAL AND WESTERN CWA. HOWEVER
PAST HISTORY INDICATES THAT IN THE DRY SLOT BEHIND THE MAIN SLUG OF
MOISTURE...WEVE SEEN SMALL CELLS DEVELOP THAT DO TAKE ADVANTAGE OF
THIS HAIL POTENTIAL. WILL ADD IN POSSIBILITY INTO THE SATURDAY
AFTERNOON FORECAST ACROSS THE ENTIRE CWA...BUT ONLY MENTION THE
THREAT OF HEAVY RAIN OVER THE THE EASTERN CWA IN REGION OF HIGHEST
PW AND BEST DYNAMICS. GIVEN THIS INFORMATION AS WELL AS LOCATION OF
HEAVY RAINS THIS AFTERNOON AND LOW FLASH FLOOD GUIDANCE ACROSS THE
EASTERN CWA...WILL SHIFT CURRENT FLASH FLOOD WATCH...THOUGH WITH
DIFFERENT TIMES.
FOR HOPEFULLY THE LAST NIGHT FOR AT LEAST A FEW DAYS...WILL MENTION
PATCHY FOG IN ADDITION TO THE SHOWER CHANCES TONIGHT.
TEMPERATURES WILL BE A FEW DEGREES BELOW NORMAL FOR HIGHS...BUT
STILL WELL ABOVE NORMAL FOR LOWS GIVEN THE CLOUD COVER AND HIGH
DEWPOINTS.
.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...
SATURDAY NIGHT THROUGH MONDAY NIGHT...
LATEST MODEL GUIDANCE SEEMS TO BE CONVERGING ON A SOLUTION FOR THIS
WEEKENDS SYSTEM. THE 25/12Z NAM AND GFS SUGGEST THAT SFC FRONTAL
BOUNDARY WILL BE CROSSING THE I-75 CORRIDOR AT THE BEGINNING OF THE
PD. SCT SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE AROUND 00Z
SUNDAY...BUT MOST OF THE ACTION SHOULD BE ACROSS EASTERN KY. BASED
ON THE LATEST SREF AND THE DETERMINISTIC NAM AND GFS WILL KEEP CHC
POPS IN FOR SATURDAY NIGHT...BUT QUICKLY DRY THINGS OUT AFTER
MIDNIGHT. LOWS FOR SATURDAY NIGHT SHOULD DROP INTO THE MID-UPPER
50S. BY SUNDAY...MOISTURE WILL CONTINUE TO DEPART THE AREA...WITH
SKIES BECOMING PARTLY SUNNY. HIGHS LOOK TO BE PLEASANT WITH
READINGS IN THE 73 TO 78 DEGREE RANGE. FAIRLY SHARP COLD FRONT WILL
APPROACH THE REGION LATE SUNDAY NIGHT AND EARLY MONDAY. MOISTURE
STILL LOOKS TO BE RATHER SCANT...AND WITH THE PREVIOUS SHIFT PULLING
POPS...AM NOT INCLINED BASED ON LATEST MODEL DATA AND PERSISTENCE TO
PUT POPS BACK IN. WITH SOUTHWESTERLY PBL FLOW OCCURRING AHEAD OF
THE FRONT...WE SHOULD SEE TEMPS NOT FALL ALL THAT MUCH SUNDAY
NIGHT. OVERNIGHT LOWS SHOULD BE IN THE UPPER 50S TO AROUND 60.
MONDAY WILL BE A VERY BREEZY DAY AS PRESSURE GRADIENT ACROSS THE
AREA REMAINS QUITE TIGHT AS SHARP COLD FRONT PUSHES EASTWARD INTO
THE MID-ATLANTIC STATES. VERY DRY AIRMASS WILL MOVE INTO THE REGION
AND TEMPS WILL BE NOTICEABLY COOLER DURING DAY ON MONDAY. HIGHS
WILL LIKELY TOP OUT IN THE MID TO UPPER 60S IN THE NORTH...WITH
UPPER 60S TO AROUND 70 ALONG THE KY/TN BORDER. COOL READINGS ARE
EXPECTED MONDAY NIGHT/TUESDAY MORNING WITH READINGS FALLING INTO THE
MID 40S. GENERALLY STUCK CLOSE TO THE GFS RAW 2M TEMPS FOR
MON/MONDAY NIGHT AS THEY HAVE BEEN VERY CONSISTENT OVER THE LAST 4-6
MODEL RUNS.
TUESDAY THROUGH FRIDAY...
CURRENT LONG TERM MODEL SOLUTIONS CONTINUE TO BE IN PRETTY GOOD
AGREEMENT THROUGH MUCH OF THE LONG TERM FCST PD. IN FACT...THE GFS
HAS BEEN RATHER CONSISTENT WITH TEMPERATURES IN THE TUE-THU TIME
FRAME. SYNOPTICALLY...LARGE H5 TROF WILL SLOWLY TRANSLATE EASTWARD
ACROSS THE EASTERN U.S. THROUGH THE PD. AT THE SFC...LARGE HIGH
PRESSURE CELL IS FCST TO DROP INTO THE MIDWEST...WHICH WILL BRING
DRY AND COOL CONDITIONS TO THE REGION. TUESDAY SHOULD ALSO BE
BREEZY ONCE AGAIN AS PRESSURE GRADIENT STILL REMAINS A BIT
TIGHT...BUT SHOULD RELAX BY THE LATE AFTERNOON. WITH THE GFS BEING
RATHER CONSISTENT...IT APPEARS THAT THE RAW 2M TEMPS ARE THE WAY TO
GO AS THE MOS IS STILL WAY TOO WARM. THUS...WILL CONTINUE WITH
HIGHS ON TUE OF LOW 60S ACROSS THE NORTH AND MID 60S ACROSS THE
SOUTH. THOUGH SOME OF OUR KY/TN BORDER COUNTIES MAY GET INTO THE
UPPER 60S. CLEAR SKIES AND LIGHT WINDS SHOULD MAKE TUE NIGHT/WED
MORNING OUR COOLEST OF THE FALL SEASON THUS FAR WITH LOWS OF AROUND
40 IN THE NORTH AND LOWER 40S IN SOUTHERN KY. SOME OF OUR COLDER
COOP SITES (LEXINGTON, IN AND MARROWBONE, KY) COULD SEE SOME UPPER
30S.
BY WEDNESDAY...SFC HIGH PRESSURE WILL BE OVER HEAD WITH CONTINUED
DRY CONDITIONS. HIGHS WEDNESDAY WILL STILL BE COOL AS RETURN FLOW
WILL STILL BE WELL WEST OF THE AREA. STILL WILL GO WITH THE COOLER
RAW NUMBERS HERE WITH LOWER-MID 60S IN THE NORTH AND MID-UPPER 60S
IN THE SOUTH. BY WED NIGHT...SOUTHWESTERLY FLOW WILL BEGIN TO
IMPINGE ON THE AREAS IN THE WEST...SO A GRADIENT OF LOW TEMPERATURES
SEEMS REASONABLE HERE...WITH LOWS IN THE MID 40S IN THE EAST AND
UPPER 40S TO AROUND 50 IN THE WEST.
FOR THU/FRI...SFC HIGH PRESSURE WILL CONTINUE TO HOLD SWAY ACROSS
THE REGION. HOWEVER...RETURN FLOW SHOULD BECOME MORE ESTABLISHED
WITH A MODERATION IN TEMPERATURES. HOWEVER...THERE IS SOME SPREAD
IN THE MODEL DATA BETWEEN THE EURO AND GFS HERE WITH AN APPROACHING
FRONTAL SYSTEM. THE EURO SEEMS CONSISTENT IN SLOWING THE
APPROACHING FRONTAL SYSTEM FROM THE WEST...WHILE THE GFS IS MUCH
QUICKER IN PLOWING THE FRONT THROUGH HERE. THE 12Z GFS ENSEMBLES
ARE A LITTLE SLOWER...BUT INDICATE A LOT OF SPREAD. THUS WILL
CONTINUE TO KEEP THU DRY WITH INCREASING CLOUDS THROUGHOUT THE DAY.
WILL INTRODUCE A CHC OF PRECIP FOR FRIDAY...THOUGH IF SLOWER
SOLUTIONS PREVAIL...WE MAY NEED TO BACK OFF IN LATER FCSTS. HIGHS
THU SHOULD BE IN THE LOWER 70S WITH LOWER TO MID 70S FOR FRIDAY.
OVERNIGHT LOWS WILL BE IN THE LOWER 50S.
&&
.AVIATION (00Z TAFS)...
A VERITABLE PLETHORA OF LLVL MOISTURE WILL CONTINUE WITH SCT SHRA
WITH MFVR CIGS AND VSBYS. HOWEVER...IN HEAVIER SHRA...HIGH END IFR
ARE POSSIBLE. OVERNIGHT...CIGS WILL ONCE AGAIN LOWER DOWN TO BETWEEN
500-1000 WITH SOME OF THE STRATUS BECOMING FOG REDUCING VISIBILITIES.
THE BEST CHANCE OF HEAVY SHRA WILL BE FROM 09Z-18Z OVER LEX. PLAN TO
HAVE PREDOMINATE LOW END MVFR SHRA AT LEX BEGINNING AT 12Z. BY LATE
AFTERNOON VORT MAX WILL COME THROUGH WITH COOL MID LEVEL TEMPS...SO
STRONGER STORMS WITH A BIT OF WIND AND HAIL ARE NOT OUT OF THE
QUESTION NEAR LEX FROM 20-24Z. CONDITIONS WILL IMPROVE AT BWG AND
SDF AS SATURDAY MOVES ALONG AFTER A MORNING OF IFR CIGS AND MFVR
VSBYS.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH FROM 8 PM EDT /7 PM CDT/ THIS EVENING THROUGH
SATURDAY EVENING FOR KYZ035>037-039>043-046>049-054>057-
064>067-075>078-081-082.
&&
NEAR TERM...DK
SHORT TERM...RJS/JDK
LONG TERM...MJ
AVIATION...JDGHazardous weather outlook, Sep 25, 9:03 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 903 PM EDT FRI SEP 25 2009 INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>074-260 830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY- NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- 903 PM EDT FRI SEP 25 2009 /803 PM CDT FRI SEP 25 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT...MAINLY ALONG AND EAST OF INTERSTATE 65 FROM BOWLING GREEN TO LOUISVILLE TO MADISON INDIANA. THE PRIMARY HAZARD WITH THESE STORMS WILL BE HEAVY RAINS WITH THE POTENTIAL FOR MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND ISOLATED STORMS WILL CONTINUE INTO SATURDAY WITH MINOR FLOODING POTENTIAL CONTINUING. BY LATE AFTERNOON AND EVENING... THERE IS THE POTENTIAL FOR AN ISOLATED STRONG STORM WITH GUSTY WINDS AND SMALL HAIL TO DEVELOP. .SPOTTER INFORMATION STATEMENT... THE NATIONAL WEATHER SERVICE APPRECIATES ANY REPORTS OF HEAVY RAIN AND FLOODING. KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082-260830- FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- 903 PM EDT FRI SEP 25 2009 /803 PM CDT FRI SEP 25 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. THE ATMOSPHERE IS MOIST ENOUGH TO PRODUCE HEAVY RAINS WITH NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS. WITH SOME AREA CREEKS AND STREAMS ALREADY NEAR BANKFULL...AND ADDITIONAL RAIN OVERNIGHT WILL BRING A THREAT FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE MAIN THREAT THROUGH SATURDAY WITH SHOWERS AND ISOLATED THUNDERSTORMS WILL BE HEAVY RAINFALL AS A COLD FRONT MOVES INTO AN AREA WITH AN UNUSUALLY MOIST ATMOSPHERE. RAINFALL TOTALS OF ONE TO THREE INCHES ARE POSSIBLE ACROSS THE REGION...WITH ISOLATED HIGHER AMOUNTS. GIVEN THE LOCALLY HEAVY RAINS OVER THE LAST COUPLE OF DAYS...FLASH FLOODING IS POSSIBLE. IN ADDITION TO THE HEAVY RAIN THREAT...COLD TEMPERATURES MOVING ALOFT ACROSS THE REGION SATURDAY AFTERNOON MAY FORCE THE STRONGER STORMS TO PRODUCE SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... THE NATIONAL WEATHER SERVICE APPRECIATES ANY REPORTS OF HEAVY RAIN AND FLOODING. DK
In the hours before
Special weather statement, Sep 25, 5:45 PM EDT, 5 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 545 PM EDT FRI SEP 25 2009 KYZ041-042-047>049-055>057-067-252215- BOURBON-BOYLE-CLARK-FAYETTE-GARRARD-JESSAMINE-LINCOLN-MADISON-MERCER- 545 PM EDT FRI SEP 25 2009 ...STRONG THUNDERSTORM WITH HEAVY RAIN... AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SCATTERED STORMS FROM NEAR RICHMOND TO LANCASTER TO DANVILLE...AND MOVING EAST AT 15 MPH. OCCASIONAL LIGHTNING...AND HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...ARE EXPECTED WITH THESE STORMS. THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 101 AND 98. THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS 104 AND 99. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && JDG
Special weather statement, Sep 25, 6:17 PM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 617 PM EDT FRI SEP 25 2009 KYZ054>056-066-067-252245- BOYLE-CASEY-GARRARD-LINCOLN-MARION- 617 PM EDT FRI SEP 25 2009 ...STRONG THUNDERSTORM WITH HEAVY RAIN... AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF DANVILLE...MOVING NORTHEAST AT 15 MPH. OCCASIONAL LIGHTNING...AND HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR DANVILLE AROUND 635 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && 04
Special weather statement, Sep 25, 7:10 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 710 PM EDT FRI SEP 25 2009 KYZ038-045-046-260000- NELSON-SPENCER-WASHINGTON- 710 PM EDT FRI SEP 25 2009 ...A CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN... AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SHOWERS AND ISOLATED THUNDERSTORMS CENTERED 6 MILES NORTHEAST OF BARDSTOWN...OR 31 MILES SOUTHEAST OF LOUISVILLE...AND MOVING NORTHEAST AT 15 MPH. OCCASIONAL LIGHTNING...AND HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...ARE EXPECTED WITH THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXPECT HEAVY PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND BE AWARE OF THE POTENTIAL TO HYDROPLANE WHEN ENCOUNTERING HEAVY RAINS. && DK
Special weather statement, Sep 25, 8:03 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 803 PM EDT FRI SEP 25 2009 KYZ030-034-038-039-045>047-260045- ANDERSON-JEFFERSON-MERCER-NELSON-SHELBY-SPENCER-WASHINGTON- 803 PM EDT FRI SEP 25 2009 ...STRONG THUNDERSTORMS WITH HEAVY RAIN AND SOME LIGHTNING... AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SIMPSONVILLE TO 5 MILES EAST OF TAYLORSVILLE TO HARRODSBURG MOVING NORTHEAST AT 15 MPH. OCCASIONAL LIGHTNING...AND HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR SHELBYVILLE AROUND 830 PM EDT. THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 17 AND 43. THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 34 AND 48. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && 04
Special weather statement, Sep 25, 8:56 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 856 PM EDT FRI SEP 25 2009 KYZ039>041-046>048-260130- ANDERSON-FAYETTE-JESSAMINE-MERCER-WASHINGTON-WOODFORD- 856 PM EDT FRI SEP 25 2009 ...STRONG THUNDERSTORM WITH HEAVY RAIN... AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF THUNDERSTORMS FROM LAWRENCEBURG TO HARRODSBURG TO NICHOLASVILLE...AND MOVING NORTHEAST AT 15 MPH. OCCASIONAL LIGHTNING...AND HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...ARE EXPECTED WITH THESE STORMS. THIS STORM WILL BE... NEAR VERSAILLES AROUND 920 PM EDT. THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 42 AND 72. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && JDG
Special weather statement, Sep 25, 9:35 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 935 PM EDT FRI SEP 25 2009 KYZ040>043-047>049-260215- BOURBON-CLARK-FAYETTE-JESSAMINE-MERCER-NICHOLAS-WOODFORD- 935 PM EDT FRI SEP 25 2009 ...STRONG THUNDERSTORM WITH HEAVY RAIN... AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A A CLUSTER OF THUNDERSTORMS FROM HARRODSBURG TO LEXINGTON TO PARIS...AND MOVING NORTHEAST AT 15 MPH. OCCASIONAL LIGHTNING...AND HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...ARE EXPECTED WITH THESE STORMS. THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 101 AND 98. THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS 104 AND 120. THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 68 AND 72. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && JDG
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 8:26 PM EDT | Areal Flood Advisory | LMK | Shelby, Spencer | 109 min |
| Sep 25, 10:19 PM EDT | Areal Flood Advisory | LMK | Fayette, Jessamine, Mercer, Woodford | 116 min |
| Sep 26, 5:17 AM EDT | Flash Flood Warning | LMK | Adair, Clinton, Cumberland, Monroe, Russell | 3 hr |
| Sep 26, 5:47 AM EDT | Areal Flood Advisory | LMK | Clark, Fayette, Jessamine, Madison | 3 hr |
| Sep 26, 6:45 AM EDT | Flash Flood Warning | LMK | Clark, Fayette | 3 hr |
| Sep 26, 7:48 AM EDT | Flash Flood Warning | LMK | Jessamine | 3 hr |
| Sep 26, 7:57 AM EDT | Areal Flood Advisory | LMK | Boyle, Garrard, Lincoln, Madison, Mercer | 3 hr |
| Sep 26, 8:21 AM EDT | Areal Flood Advisory | LMK | Madison | 2 hr |
| Sep 26, 8:23 AM EDT | Areal Flood Advisory | LMK | Adair, Clinton, Cumberland, Monroe, Russell | 112 min |
| Sep 26, 8:50 AM EDT | Areal Flood Advisory | LMK | Bourbon | 3 hr |
| Sep 26, 9:39 AM EDT | Areal Flood Advisory | LMK | Clark, Fayette | 51 min |
| Sep 26, 10:35 AM EDT | Areal Flood Advisory | LMK | Jessamine | 55 min |
| Sep 26, 11:31 AM EDT | Areal Flood Advisory | LMK | Jessamine | 119 min |
| Sep 26, 5:35 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 25 min |
| Sep 26, 5:37 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 38 min |
| Sep 26, 6:16 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 44 min |
| Sep 26, 6:35 PM EDT | Tornado Warning | LMK | Ohio | 25 min |
| Sep 26, 6:54 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Ohio, Warren | 36 min |
| Sep 26, 7:31 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson | 29 min |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.